Does Losartan HCTZ taken for hypertension cause body odour?

default
Posted on Wed, 25 Apr 2012 in General Health
Question: Hi, may I answer your health queries right now ? Please type your query here...About 6 weeks ago I came down with the flu, both intestinal and respiratory. Had some severe vomiting for about 8 hours and became dehydrated. the respiratory symptoms persisted for about two weeks and during this time, I had a few episodes of having a strange odor appear. At the time I thought it may be a sinus infection. It finally went away and about two weeks ago, the same smell reappeard and is now constant. It seems to be coming from my pores, when I urinate and when I have a bowel movement. No other symptoms have appeared. No weight loss or weight gain, no pain, fever, dizziness etc. I have not added any supplements to my daily regimine and my diet is pretty much the same. I tried changing deodorant and after shave and the smell still persisits. The only thing that has changed is that I was taking Avelide for hypertension and my insurance company changed over to Losartan HCTZ. I am 59 years old and have no health problems except for the hypertension. Have searched medical journals and have come up with Zip! Any ideas? I cannot really put my finger on the smell. Really odd!
doctor
Answered by Dr. Raju A.T 1 hour later
Hi,

Thanks for your query,

I would not consider the flu you had 6 weeks prior could be by any chance directly linked to the body odor now,except that you may be having chronic sub-clinical sinusitis which also is a side effect of Losartan.I could think this being the first considerable cause in you .I suggest you to use nasal decongestants like NASIVION which will reduce the sinus congestion and probably bring down the odor.Also get examined by a ENT specialist to rule out associated conditions like Ozaena which could such symptoms.

If you are sweating more that could be a likely cause for the odor , the sweat when mixes with the bacteria or fungus present in the atmosphere will produce such smell.I would advice you to apply Dusting powders containing Neosporin for the same. This will also keep you skin healthy.

Other common cause which can present with bad body odor is deficiency of Vitamin C.Do consume foods like citrus fruits which are abundant in vit c.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 4018 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Neosporin

doctor1 MD

yes my daughter used a ruat razor to shave. it left two red paths that looked like she drug it too hard. the area puffed up and now has spots...

doctor1 MD

Hi, I have possibly an abscess/ lesions, three small ones (side by side) on the areola area of one of my breast. My Primary Care Doctor ordered a...

doctor1 MD

For several weeks I ve had an area in the inside of my backside, where the skin Is thinner, that swells and bleeds and hurts when I squeeze it. It...

doctor1 MD

My father has a open wound on his foot which we have been putting saline, hydrogen peroxide and neosporin but looks like it is getting worse what...

doctor1 MD

Hi Doc, My wife is taking "Lactare" to increase milk quantity. Currently the dosage is 3 capsules/day. Wanted to check: a. Any side effects using...

doctor1 MD

hi I have a concern I was getting water for the camber i was carrying it and all of sudden I tapped a gentlemen at work and I looked at him and I...

doctor1 MD

Hey doctor, Recently I noticed this black spot on the right side of my throat and I was just wondering if this is something I should get checked...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2